How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28194
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I have been taking Lexapro 3 years 20 milligrams I have

Customer Question

I have been taking Lexapro for about 3 years 20 milligrams I have decided to taper off. I am down to 5 milligrams but I am very hyper I'm driving my friends crazy. I can't hardly sleep over 5 hours a night. With lexapro taking it I couldn't do anything now my vision is back for everything I'm excited want to do things but I'm hyper I can feel it. I'm also getting restless leg syndrome what should I do
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.

Hi there,

This is Dr Basu, experienced Internal Medicine Specialist.

I am here to address your concerns and provide great service.

3 years of lexapro at 20 mg daily causes physical dependence.

The restlessness and hyperactivities are the withdrawal symptoms from lexapro.

That means you should increase the dose to 10 mg daily for 2 more weeks and then try to get down to 5 mg daily.

Other possibilities like iron deficiency, thyroid gland disorder ( hypothyroidism) should be ruled out as well with serum ferritin and TSH levels.

You can try natural valerian extract as well before bedtime to help with the restlessness.

Best wishes,

It was my pleasure to help you today.

If I have answered all your questions, Please rate my response Excellent (click on the 5th star).

Please bookmark my profile for asking further questions!

This is the link to my profile:

http://www.justanswer.com/medical/expert-mysticdoc/

Related Medical Questions